Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Sep 15, 2011, 7:57 AM EDT for 4 counties in New Hampshire. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 7:57 AM EDT (11:57 UTC)
- Expired
- Sep 15, 2011, 8:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Belknap County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 109 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 7:27 AM EDT, 30 minutes earlier.
Area forecast discussion, Sep 15, 7:27 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
727 AM EDT THU SEP 15 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TODAY AND MOVE OFFSHORE TONIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY THROUGH SATURDAY
AND WILL HOLD OVER NEW ENGLAND THROUGH MONDAY. A COLD FRONT WILL
APPROACH FROM THE WEST MONDAY NIGHT AND WILL CROSS THE REGION ON
TUESDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
725 AM UPDATE...SCT SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
ACROSS NH EARLY THIS MORNING. THIS TREND SHOULD CONTINUE FOR THE
REST OF THE MORNING AS SHORT WAVE TROUGH NEARS. THE STEADIER
SHOWER ACTIVITY SEEN ACROSS UPSTATE NY AND VT WILL ARRIVE A BIT
LATER. UPDATED POPS TO INCREASE THEM THIS MORNING IN NH AND A
PORTION OF ADJACENT WESTERN MAINE. OTHERWISE...PREV DISCUSSION IS
BELOW...
VERY STRONG SHORT WAVE TROUGH WILL APPROACH NORTHERN NEW ENGLAND
TODAY AND CROSS THIS EVENING. SFC COLD FRONTAL BOUNDARY WAS
WAVERING AROUND SOUTHERN NEW ENGLAND EXTENDING NORTHWARD TO JUST
OFF THE MAINE COAST AS OF 07Z. THIS FRONT WILL LIKELY STAY PUT OR
EVEN MOVE BACK WWD TO THE COASTAL PLAIN TODAY AS THE SHORT WAVE
APPROACHES. THE FORCING ASSOCIATED WITH THE APPROACH SHORT WAVE IS
EXPECTED TO BE QUITE STRONG AND PLENTY ENOUGH TO GENERATE NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS TODAY...ESPECIALLY THIS
AFTERNOON.
WEAK POSITIVE THETA-E ADVECTION HAS BEEN ENOUGH TO GENERATE WDLY
SCT SHOWERS AND THUNDERSTORMS EARLY THIS MORNING HERE AND THERE.
WOULD NOT BE SURPRISED IF THIS TYPE OF THING JUST CONTINUES FOR
THE BULK OF THE MORNING AS HEIGHTS BEGIN TO FALL AHEAD OF THE
SHORT WAVE. HOWEVER...HIGHEST POPS HAVE BEEN PLACED THIS AFTERNOON
JUST AHEAD OF THE STRONGEST UPPER SUPPORT.
SEVERE THREAT DOESN/T LOOK HIGH TODAY AS MUCH OF THE AREA WILL BE
IN THE POST-FRONTAL AIRMASS. HOWEVER...GIVEN THE DEGREE OF FORCING
WITH THE SHORT WAVE AND THE PRESENCE OF LINGERING MOISTURE BEHIND
THE FRONT...WE WOULDN/T BE SURPRISED TO SEE AN ISOLATED
STRONG/SEVERE STORM OR A BROKEN LINE LATER THIS MORNING AND
AFTERNOON.
MAX TEMPS BASICALLY A BLEND OF THE NAM 2M TEMPS AND THE MET
GUIDANCE. WARMEST VALUES ARE EXPECTED TO BE ON THE COASTAL PLAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SHORT WAVE TROUGH CROSSES THE REGION THIS EVENING WITH STRONG SFC
HIGH PRESSURE BUILDING IN THEREAFTER. COULD SEE A BURST OF 30 MPH
WIND GUSTS ASSOCIATED WITH THE PRESSURE RISES THIS EVENING AS THE
LEADING EDGE OF THE HIGH BUILDS IN.
ANY SHOWER ACTIVITY SHOULD MOVE QUICKLY OFFSHORE EARLY ON. COOL
TEMPS TONIGHT...BUT GRADIENT SHOULD BE ENOUGH TO PRECLUDE
WIDESPREAD FROST.
HIGH PRESSURE CONTINUES TO BUILD IN ON FRIDAY RESULTING IN A COOL
CRISP DAY WITH HIGH TEMPS A GOOD 10 DEGREES BELOW NORMAL. A PERIOD
OF BKN STRATO-CU IS EXPECTED IN THE MOUNTAINS...ALONG WITH AN
ISOLD SHOWER DURING THE AFTERNOON.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION FRIDAY NIGHT.
SHOULD SEE GOOD RADIATIONAL COOLING WITH DIMINISHING WINDS AND VERY
DRY AIRMASS IN PLACE. WILL LIKELY NEED FREEZE WARNINGS FOR THE
COLDER MOUNTAIN VALLEYS WHERE TEMPS WILL BOTTOM OUT IN THE UPPER 20S
TO LOWER 30S. EXPECT POCKETS OF FROST TO EXTEND SOUTH INTO SOUTHERN
INTERIOR SECTIONS OF MAINE AND NEW HAMPSHIRE WITH SHELTERED COLDER
VALLEYS DIPPING INTO THE LOWER TO MID 30S. COASTAL AREAS SHOULD
SCRAPE BY IN THE UPPER 30S TO LOWER 40S. EXPECT SOME HIGH CLOUDINESS
TO DRIFT THROUGH SOUTHERN NEW HAMPSHIRE OVERNIGHT BUT WILL HAVE
LITTLE IF ANY AFFECT ON TEMPS.
SUNNY BUT COOL WEEKEND ON TAP AS HIGH PRESSURE CRESTS OVER THE
NORTHEAST. TEMPERATURES WILL BE RELATIVELY UNIFORM ACROSS THE AREA
ON SATURDAY WITH READINGS RANGING FROM THE UPPER 50S IN THE NORTH TO
THE MID 60S IN THE SOUTH. WILL LIKELY SEE ANOTHER ROUND OF FROST IN
INTERIOR SECTIONS SATURDAY NIGHT WITH TEMPS AROUND FREEZING AGAIN IN
COLDER MOUNTAIN VALLEYS IN THE NORTH. HIGH PRESSURE WILL CREST OVER
THE REGION EARLY SUNDAY BEFORE SLIDING OFFSHORE. RETURN FLOW WILL
BRING A SLIGHT MODERATION IN TEMPS SUNDAY WITH MUCH OF THE FORECAST
AREA RANGING THROUGH THE 60S TO NEAR 70.
HIGH PRESSURE WILL HOLD OFF THE COAST MONDAY PROVIDING MORE SUNNY
WEATHER AND TEMPS SIMILAR TO SUNDAY.
COLD FRONT FORECAST TO APPROACH FROM THE WEST MONDAY NIGHT. MODELS
HANDLING THIS FEATURE DIFFERENTLY AS FAR AS TIMING AND INTENSITY SO
WILL LIKELY JUST GO WITH LOW CHANCE POPS FOR TUESDAY AT THIS POINT
IN TIME. WILL EXPECT TO SEE MORE CHANGES IN TIMING OF THIS BOUNDARY
IN THE FUTURE.
&&
.AVIATION /11Z THURSDAY THROUGH MONDAY/...
SHORT TERM...GENERALLY MVFR CONDITIONS EXPECTED TODAY IN NUMEROUS
SHOWERS. HOWEVER...A FEW AREAS OF IFR WILL BE POSSIBLE. FOR
TONIGHT...CLEARING THIS EVENING WITH A GUSTY NWLY SFC WIND KICKING
IN. VFR ON FRIDAY.
LONG TERM...VFR FRIDAY NIGHT THROUGH MONDAY.
&&
.MARINE...
SHORT TERM...QUIET WIND AND WAVE CONDITIONS ON THE WATERS TODAY.
HOWEVER...STRONG NWLY FLOW GUSTING AROUND 30 KT IS EXPECTED TO
BEGIN EARLY THIS EVENING IN THE WAKE OF A STRONG COLD FRONT. ISOLD
35 KT GUSTS POSSIBLE BUT NO GALE WARNINGS AS OF NOW. WINDS AND
SEAS DIMINISH FRIDAY.
LONG TERM...NO FLAGS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 AM EDT
FRIDAY FOR ANZ150>154.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Sep 15, 5:19 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 519 AM EDT THU SEP 15 2011 MEZ007>009-NHZ001>003-160930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- 519 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018-019-NHZ004>009-160930- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- 519 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ020>028-NHZ010-013-014-160930- ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 519 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-160930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 519 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 15, 7:31 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
731 AM EDT THU SEP 15 2011
NHZ008>010-013-151215-
BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD-
731 AM EDT THU SEP 15 2011
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 815 AM EDT...
AT 731 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF DUNBARTON...OR
ABOUT 11 MILES SOUTHEAST OF HENNIKER...MOVING NORTHEAST AT 35 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DUNBARTON...
HOPKINTON...CONTOOCOOK...BOW...SUNCOOK...HOOKSETT...PENACOOK...
PEMBROKE...ALLENSTOWN AND CONCORD THROUGH 815 AM EDT.
SMALL HAIL...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4306 7153 4305 7164 4306 7165 4315 7167
4312 7182 4313 7183 4352 7140 4330 7111
4304 7151
EKSTERSpecial weather statement, Sep 15, 7:40 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 740 AM EDT THU SEP 15 2011 MEZ012-018-019-151230- INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD- 740 AM EDT THU SEP 15 2011 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 830 AM EDT... AT 740 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF WEST NEWFIELD...OR ABOUT 7 MILES SOUTHEAST OF OSSIPEE...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEST NEWFIELD... PARSONSFIELD...NEWFIELD...LIMERICK...KEZAR FALLS...CORNISH...WEST BALDWIN...LIMINGTON...STEEP FALLS AND STANDISH THROUGH 830 AM EDT. SMALL HAIL...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4398 7061 4373 7048 4353 7094 4376 7097 EKSTER
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:28 AM EDT | Small Craft Advisory | GYX | 39 hr | |
| Sep 15, 7:40 AM EDT | Special Weather Statement | GYX | Cumberland | 50 min |
| Sep 15, 8:31 AM EDT | Special Weather Statement | GYX | York | 44 min |
| Sep 15, 9:45 AM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, York | 45 min |
| Sep 15, 10:31 AM EDT | Special Weather Statement | GYX | Sagadahoc | 44 min |
| Sep 15, 11:04 AM EDT | Special Weather Statement | GYX | Sagadahoc | 41 min |
| Sep 15, 7:19 PM EDT | Freeze Watch | GYX | Franklin, Oxford, Somerset | 8 hr |
| Sep 15, 7:31 AM EDT | Special Weather Statement | GYX | Merrimack | 44 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.